Thunderstorm Wind, Suwannee
- When
- June 16, 2:30 PM EST
- Where
- Suwannee County, 2 mi E of Hildreth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 30.300, -82.933
Numerous trees down in Ichetucknee Springs. Numerous powe outages also reported in the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Numerous trees down in Ichetucknee Springs. Numerous powe outages also reported in the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 2:11 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 311 PM EDT THU JUN 16 2005 .SHORT TERM...STORMS ARE FIRING OVER THE SRN CWA IN MOIST AND UNSTABLE AIRMASS. CAPES MAY BE UP TO 4000 J/KG PER RUC AND LAPS ANALYSIS ENABLING ISOLD STORMS TO BECOME BRIEFLY SEVERE. STORMS WILL WEAKEN OVER THE NEXT FEW SEVERAL HOURS AS DAYTIME HEATING IS LOST. DRIER AIR FILTERS IN ACROSS THE AREA THROUGH FRI. FRONTAL BOUNDARY PRESENTLY OVER N CENTRAL GA WILL DRIFT SWD ON FRI WITH MAINLY ISOLD CONVECTION DUE TO LOWER PWATS ON THE ORDER OF 1.3 TO 1.7 INCHES BUT COOLING ALOFT MAY TRIGGER A FEW STRONG STORMS. BEST POPS APPEAR TO BE OVER NE FL ZONES. MODELS BRING IN SHORTWAVE ENERGY OVER THE FORECAST AREA ON FRI NIGHT INTO SAT SO HAVE OPTED FOR SLIGHTLY HIGHER POPS FROM GUIDANCE. AGAIN BEST POPS WILL BE PAINTED OVER THE NE FL ZONES IN DEEP LAYER MOISTURE. SHORTWAVE MOVES E OF THE AREA ON SUN SO WILL LOWER POPS TO 10-20%. TEMP GUIDANCE LOOKS REASONABLE WITH MINOR ADJUSTMENTS. .LONG TERM...MONDAY THROUGH THURSDAY... GLOBAL MODELS CONTINUE TO HAVE DIFFERENT SOLUTIONS WITH REGARD TO THE MID-UPPER TROUGH OVER THE SE CONUS. WHILE ECMWF KEEPS TROUGHING FROM NC TO AL...THE 00Z GFS OFF THE SE U.S. COAST AND WEAKER. WILL TEND TO LEAN TOWARD PREVIOUS FORECAST AND MAINTAIN LOW POPS CHANCES AT 10-20% FOR MON AND TUE. IN ADDITION...THE IDEA OF CUT-OFF LOW OVER SE STATES SEEMS LESS LIKELY GIVEN THE STRENGTH OF THE MID-UPPER RIDGE OVER THE CENTRAL CONUS. FOR WED AND THU BROAD TROUGHING CONTS OVER THE FORECAST AREA IN UPPER LEVELS CONTINUING A GENERAL LIGHT W-NW FLOW ALOFT. AT SFC...WEAK FRONTAL BOUNDARY WASHES OUT OVER FL BY TUE WITH GRADUAL INCREASE IN MOISTURE LEVELS BY END OF THE PERIOD. AT THIS TIME...EXPECT MAINLY AFTN AND EVENING ISOLD-SCT SHOWERS AND STORMS WITH BEST CHANCES OVER FL ZONES. MAIN CHANGES WERE TO LOWER POPS SLIGHTLY. && .MARINE...NO HEADLINES. W TO SW FLOW EXPECTED AT 15 KT OR LESS AND SEAS MAINLY 2 TO 4 FT AS PRES GRADIENT REMAINS WEAK. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 95 67 93 / 0 20 20 20 SSI 74 92 74 89 / 0 20 20 30 JAX 71 94 70 92 / 10 20 30 40 SGJ 76 92 73 89 / 20 20 20 40 GNV 72 94 71 90 / 10 30 20 50 OCF 72 92 72 91 / 10 30 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && ARS/MZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 949 PM EDT WED JUN 15 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 949 PM EDT WED JUN 15 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...HEAT INDICES NEAR 105 DEGREES THURSDAY AFTERNOON... HIGH TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S IN MOST AREAS THURSDAY AFTERNOON...AND WHEN COMBINED WITH THE RELATIVE HUMIDITY WILL RESULT IN HEAT INDICES TOPPING OUT NEAR 105 DEGREES. OTHERWISE...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. JH/ARS/MT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 254 PM EDT THU JUN 16 2005 FLZ036-161930- ALACHUA FL- 254 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 330 PM EDT... AT 254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTHWEST OF ROCHELLE...OR ABOUT 10 MILES SOUTH OF GAINESVILLE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ROCHELLE AND GROVE PARK THROUGH 330 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 302 PM EDT THU JUN 16 2005 FLZ022-161930- COLUMBIA FL- 302 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM EDT... AT 302 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF FORT WHITE...OR ABOUT 2 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND FORT WHITE AND COLUMBIA THROUGH 330 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 311 PM EDT THU JUN 16 2005 FLZ040-162000- MARION FL- 311 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS VALID UNTIL 400 PM EDT... AT 311 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER OCALA...MOVING SOUTHEAST AT 10 MPH. STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SPARR...LOWELL... FORT MCCOY...ANTHONY...SANTOS AND BURBANK THROUGH 400 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FREQUENT LIGHTNING WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 317 PM EDT THU JUN 16 2005 FLZ038-161945- FLAGLER FL- 317 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 317 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ESPANOLA...OR ABOUT 4 MILES NORTHWEST OF BUNNELL...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ESPANOLA...PALM COAST AND BUNNELL THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. FREQUENT LIGHTNING WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 320 PM EDT THU JUN 16 2005 FLZ035-161945- GILCHRIST FL- 320 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GILCHRIST COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 345 PM EDT... AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTHERN GILCHRIST COUNTY...OR ABOUT 9 MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 345 PM EDT. GUSTY WINDS UP TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 323 PM EDT THU JUN 16 2005 FLZ036-162015- ALACHUA FL- 323 PM EDT THU JUN 16 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES WEST OF ALACHUA...OR ABOUT 12 MILES SOUTHEAST OF ICHETUCKNEE SPRINGS STATE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND ALACHUA AND LA CROSSE THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453860.